Alert archive / Tennessee / Freeze Warnings in 2018

Freeze Warning 3, NWS Nashville, TN

March 22, 20185 counties in Tennessee

NWS Nashville, TN issued this freeze warning at Mar 22, 2018, 4:06 AM CDT for 5 counties in Tennessee. It took effect at Mar 23, 2018, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 22, 2018, 4:06 AM CDT (09:06 UTC)
In effect from
Mar 23, 2018, 1:00 AM CDT
Expired
Mar 23, 2018, 9:00 AM CDT
In force
8 hr
Issued by
NWS Nashville, TN

Counties Clay County, TN, Cumberland County, TN, Fentress County, TN, Overton County, TN, Pickett County, TN

The radar

The Nashville radar (KOHX), 126 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 9.1 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2018-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2018-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1855 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

386 
WWUS74 KOHX 220906
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
406 AM CDT Thu Mar 22 2018

...Freezing Warning Remains in Effect until 9 AM CDT This
Morning for all of Middle Tennessee...
...Freezing Temperatures Expected One Again By The Early
Morning Hours on Friday For The Higher Elevations of the
Upper Cumberland Region... 

.Cold high pressure will keep a Canadian air mass locked in
across Middle Tennessee this morning. Temperatures will bottom 
out in the mid 20's to low 30's early Thursday morning. Freezing
temperatures will once again be possible across the higher
elevations of the Upper Cumberland Region by the early morning
hours on Friday. Temperatures will bottom out in the lower 30s.

TNZ011-034-066-221400-
/O.NEW.KOHX.FZ.W.0003.180323T0900Z-180323T1400Z/
/O.CON.KOHX.FZ.W.0002.000000T0000Z-180322T1400Z/
Pickett-Fentress-Cumberland-
Including the cities of Byrdstown, Jamestown, Allardt, 
and Crossville
406 AM CDT Thu Mar 22 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CDT FRIDAY...

The National Weather Service in Nashville has issued a Freeze
Warning, which is in effect from 4 AM to 9 AM CDT Friday. 

* TEMPERATURE...Lows in the mid 20s this morning. Lows in the
  lower 30s Friday morning.

* IMPACTS...Sensitive outdoor vegetation could be damaged or 
  killed. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

TNZ005>010-023>033-056>065-075-077>080-093>095-221400-
/O.CON.KOHX.FZ.W.0002.000000T0000Z-180322T1400Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Houston-Humphreys-
Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-Putnam-
Overton-Perry-Hickman-Lewis-Williamson-Maury-Marshall-Rutherford-
Cannon-De Kalb-White-Bedford-Coffee-Warren-Grundy-Van Buren-Wayne-
Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Erin, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, 
Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, 
Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, 
Livingston, Linden, Lobelville, Centerville, Hohenwald, Franklin,
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Shelbyville, Tullahoma, Manchester,
McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, 
Lawrenceburg, and Pulaski
406 AM CDT Thu Mar 22 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE...Mid 20's to low 30's.

* IMPACTS...Sensitive outdoor vegetation could be damaged or 
  killed. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are likely.
These conditions could damage or kill crops and other sensitive
vegetation.

&&

$$
31
2 follow-up statements
233 
WWUS74 KOHX 221449
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
949 AM CDT Thu Mar 22 2018

...Freezing temperatures expected Friday morning for the higher 
elevations of the Cumberland Plateau...

.Freezing temperatures are once again expected for the higher 
elevations of the Cumberland Plateau Friday morning. Temperatures
will bottom out in the upper 20's to low 30's.

TNZ011-034-066-231400-
/O.CON.KOHX.FZ.W.0003.180323T0900Z-180323T1400Z/
Pickett-Fentress-Cumberland-
Including the cities of Byrdstown, Jamestown, Allardt, 
and Crossville
949 AM CDT Thu Mar 22 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
FRIDAY...

* TEMPERATURE...Lows in the upper 20's to low 30's. 

* IMPACTS...Sensitive outdoor vegetation could be damaged or 
  killed. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are likely. 
These conditions could kill or damage crops and other sensitive 
vegetation.

&&

$$
946 
WWUS74 KOHX 230153
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
853 PM CDT Thu Mar 22 2018

...Light freeze tonight in parts of the Upper Cumberland and 
northern Cumberland Plateau...

.Low temperatures are expected to fall below freezing again
tonight across portions of the Upper Cumberland and northern
Cumberland Plateau. Lows look to reach the upper 20s to lower 
30s. 

TNZ010-033-231400-
/O.EXB.KOHX.FZ.W.0003.180323T0600Z-180323T1400Z/
Clay-Overton-
Including the cities of Celina and Livingston
853 PM CDT Thu Mar 22 2018

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY...

The National Weather Service in Nashville has issued a Freeze
Warning, which is in effect from 1 AM to 9 AM CDT Friday. 

* TEMPERATURE...Lows in the upper 20s to lower 30s.

* IMPACTS...Sensitive outdoor vegetation could be damaged or 
  killed. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are likely.
These conditions could kill or damage crops and other sensitive
vegetation.

&&

$$

TNZ011-034-066-231400-
/O.EXT.KOHX.FZ.W.0003.180323T0600Z-180323T1400Z/
Pickett-Fentress-Cumberland-
Including the cities of Byrdstown, Jamestown, Allardt, 
and Crossville
853 PM CDT Thu Mar 22 2018

...FREEZE WARNING NOW IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY...

* TEMPERATURE...Lows in the upper 20s to lower 30s.

* IMPACTS...Sensitive outdoor vegetation could be damaged or 
  killed. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are likely.
These conditions could kill or damage crops and other sensitive
vegetation.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this freeze warning went out at Mar 22, 3:43 AM CDT, 23 minutes earlier.

Area forecast discussion, Mar 22, 3:43 AM CDT, 23 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
343 AM CDT Thu Mar 22 2018

.SHORT TERM...

Most obs temps are at or below freezing just after 22/08Z (3 AM
CDT). GFS LAMP guidance showing these temps should remain below
freezing thru at least 22/13Z (8 AM CDT) this morning. Thus the
freeze warning for the entire state still looks to be valid thru
22/14Z (9 AM CDT),and thus will continue to be in effect.

Otherwise, as apex of sfc high pressure influences shift
southward and eastward as the day progresses, a warm up will
commence today thru Sat across the mid state region, especially
Fri into Sat when southerly low level flow becomes increasingly
established. Dry conditions should prevail thru the evening hrs
tonight. Today's afternoon highs will still be several degrees
below seasonal normal values, but afternoon highs today will be
warmer than those experienced yesterday afternoon. Afternoon
high temps will range from 50 to 57 west of the Cumberland
Plateau, mid to upper 40s Cumberland Plateau Region.

Despite increasing cloudiness as the night progresses over the
Upper Cumberland Region, any holes in cloud coverage overnight
along with any remaining snowfall that has not melted today, could
once again aid in overnight low temps at or a few degrees below
freezing across this region. Thus, as a result, a freeze warning
will be issued for a good majority of the Upper Cumberland Region
overnight. This freeze warning will be issued sometime before
press time. Otherwise, overnight lows west of the Upper
Cumberland Region will range from just above freezing to
approaching 40 degrees across the TN River Valley.

Weak upper level disturbances in nwly flow passages aloft across
the mid state region will be possible after midnight tonight into
Fri night. The reason behind this is that upper level ridging
influences begin to build across the mid state region as an upper
level trough begins to develop across cntrl and srn portions of
the MS River Valley Region. A sfc frontal system will move out of
the northern Rockies into the mid MS River Valley also by sunrise
on Sat morning. Still do not have a lot of confidence in model
solutions at this point when it comes to depicting areal coverage
of any short wave induced rainfall across the mid state region
after midnight tonight with best chances across the northwest
thru Fri night. The more pronounced chance across the entire mid
state Fri night is supported by swly sfc flow becomes better
established ushering in a more unstable air mass to our region.
This warm air advection scenario and increased cloud coverage
is expected tonight into Fri night. Fri afternoon highs
especially across southwestern portions of the mid state region
where warm air advection influences will become most enhanced,
will nudge even closer to seasonal normal values. Across
southwestern portions of the mid state region, afternoon highs
on Fri will be in the lower 60s. As one goes north and east
though, afternoon high temps will be cooler with highs only in
the upper 40s across the Upper Cumberland Region. Overnight lows
Fri night will span from the lower 40s Cumberland Plateau Region
to lower 50s upper 40s TN River Valley Region. That means that
another round of freeze warnings will not be needed!

Model consensus pushes sfc frontal system across the mid MS river
valley region on Sat morning southeastward and across the mid
state region with best chances of rainfall across the eastern
half of the mid state. Will go with categorical light shwrs, with
the possiblity of some mdt shwrs mixed in, across eastern and
Upper Cumberland Region, with likely light shwrs remainder of the
mid state on Sat. Looks like there will be just enough marginal
instability to support a slight chance of tstms too. Sfc low
should move into western portions of the mid state region by Sat
evening, and push into northern GA by sunrise on Sunday morning.
Looks like an upper level shortwave will proceed this sfc frontal
movement, and should result in categorical shwrs continuing across
eastern portions of the mid state region Sat night with lesser
chances westward. Consensus of model solutions showing that a good
portion of the mid state could be dry slotted after midnight Sat
night, so will decrease rain chances east to west across the mid
state region.

Despite cloudy skies and expected rainfall, temps by the
afternoon hours on Sat will soar to a few degrees above seasonal
normal values. Afternoon highs will be in the upper 50s across the
Cumberland Plateau Region to upper 60s TN River Valley Region.
Lows on Sat night will also be mild, spanning the 40s. As
mentioned above, light rainfall is mainly expected tonight thru
Sat night. Total QPF values for rainfall will generally be between
just over three tenths of an inch across southwestern portions to
around one inch across the Upper Cumberland Region of the mid
state thru this period.

31

.LONG TERM(Sun thru Wed)...

Sunday looks like the driest day of the extended period as a low
pressure system moves off to the east, replaced briefly by dry high
pressure and increased ridging aloft. There will be small pops for
the Plateau and far south, otherwise, look for a mix of sun and
clouds. Highs will reach the upper 50s to lower 60s.

For Sunday night through Wednesday, a strong ridge will develop over
the Gulf of Mexico, with southwest flow around the ridge bringing
moisture and a series of disturbances across TN. It will not rain
the entire time, but by midweek, some areas could rack up 1 to 2
inches of rainfall, especially across our northwest counties, closer
to the axis of deepest moisture. This pattern will bring seasonably
mild air, with lows mainly 45 to 55 and highs mainly in the 60s. The
good news is we do not see any severe wx threat at this time.
Flooding is not indicated at this time, but that could eventually
become a concern if the main axis of rainfall sets up over our area
late week.

13

&&

.AVIATION...
06Z TAF DISCUSSION.

VFR. Winds will be northwesterly and light overnight, then be
between 5 and 10 knots during the day. KCSV looks to see winds
around 10 knots gusting to 15 knots from mid morning through the
afternoon, before calming down around sunset. Clouds will move in
from the northeast during the evening, but cigs look to remain VFR
for this TAF period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      55  39  55  49  67 /   0  10  20  60  70
Clarksville    54  38  53  49  65 /   0  20  30  60  70
Crossville     45  30  48  42  58 /   0  10  10  60  80
Columbia       55  38  58  49  67 /   0  10  10  40  60
Lawrenceburg   56  36  57  49  66 /   0  10  10  40  60
Waverly        56  40  57  51  66 /   0  20  30  50  70

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Freeze Warning until 9 AM CDT this morning for Bedford-Cannon-
Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-
Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-
Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett-
Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van
Buren-Warren-Wayne-White-Williamson-Wilson.

&&

DISCUSSION......31
AVIATION........Barnwell
Hazardous weather outlook, Mar 21, 11:47 AM CDT, 16 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
1147 AM CDT Wed Mar 21 2018

TNZ005>011-023>034-056>066-075-077>080-093>095-221000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
1147 AM CDT Wed Mar 21 2018

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

A freeze warning will be in effect for all of Middle Tennessee after
midnight tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

Nearby

Freeze Warnings in Tennessee, 2018Every freeze warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.